My dr. Started me on 5mg. I was very jittery and anxious, crawling out of my skin for the first few days. By the end of the week not as bad, but still no appetite. I actually did feel a slight calm in my head at one point, though, which gave me hope. He wants me to go to 10 mg. - started last night, vomited today, also shaky. He thinks it's my anxiety not under control (I have vomited from anxiety in the past). I'm so sick of feeling sick. Do you think this is going to work? Anyone have similar experiences? I'm scared I'll never get better...
What you are experiencing is not exceptionally uncommon. This med can cause nausea in the beginning. This should subside as you get use to this medication. Try to stick with it and follow your doctor's instructions. You can get better, rest assured.
I felt pretty average on 5mg, then after a week I went to 10 mg and felt terrible. Really nauseous, diarrhoea, dizzy, head ache, increased anxiety! This went for about 2 weeks. But then I started having more good days than bad. Eventually after around 5 weeks I felt pretty good. I'm now on 15mg and I feel this is the right dose for me.
AFC1: You and I are basically at the same point with our lexapro. I just started taking 10MG a couple days ago after doing 5MG for a week. I am experiencing similar side effects as well. Though they aren't pleasant, they are bearable. We just have to remind ourselves that in the long run we're going to benefit from this. We just have to get through the beginning so the medicine can settle into our systems and start to work. I also suffer from anxiety based dry heaving/retching every morning. I'm trying to be patient and hoping for the best, as I do for you! I personally know how hard it is to stay positive when you're still feeling bad all the time. Hang in there.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Aug 2017 • 3 answers
Updated 8 Aug 2018 • 1 answer
Updated 17 Oct 2018 • 1 answer
Updated 16 Jan 2019 • 1 answer
Updated 23 Jan 2019 • 3 answers